# SDR 2016FA0000403

- Difficulty date: August 31, 2016
- Submitted: August 31, 2016
- Operation: General aviation
- Aircraft: N9076C
- Make and model: Cessna R182
- Aircraft serial: R18200387
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Bracket
- Condition: Cracked
- Location: Rt Wing Te Flap
- Part time: 3,425 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

THE INBOARD FLAP SUPPORT ARM CAME IN CONTACT WITH A SUPPORT BRACKET THAT ATTACHES THE LOWER WING SKIN TO THE FLAP TRACK IN AN EFFORT TO STIFFEN THE SKIN.  THE SUPPORT BRACKET HAD A LONGITUDINAL CRACK ALONG THE INSIDE OF A NINETY DEGREE RADIUS.  BECAUSE OF THE CRACK, THE BRACKET RECEDED APPROXIMATELY 1/8TH OF AN INCH, ALLOWING THE TIP OF THE INBOARD FLAP SUPPORT ARM TO MAKE CONTACT WITH THE CRACKED BRACKET, CAUSING THE FLAP TO BIND.  THE INBOARD FLAP SUPPORT ARM CAME IN CONTACT WITH A SUPPORT BRACKET THAT ATTACHES THE LOWER WING SKIN TO THE FLAP TRACK IN AN EFFORT TO STIFFEN THE SKIN.  THE SUPPORT BRACKET HAD A LONGITUDINAL CRACK ALONG THE INSIDE OF A NINETY DEGREE RADIUS.  BECAUSE OF THE CRACK, THE BRACKET RECEDED APPROXIMATELY 1/8TH OF AN INCH, ALLOWING THE TIP OF THE INBOARD FLAP SUPPORT ARM TO MAKE CONTACT WITH THE CRACKED BRACKET, CAUSING THE FLAP TO BIND.
